Mar 22, 2010 - 12:36 am
First of all, thanks to several of you who have sent PM's to check on me. I was waiting to reply hoping things would get better...they aren't getting better. Although, I am praying NONE of you have gone through what has happened to me lately, I am hoping someone has some advice(other than to shoot myself...lol) By the way, this is a LONG story. I have had (3) rounds of taxotere/cytoxan & my last one is scheduled for this Thurs. However, last Monday, I started breaking out in welts on my arms & legs. I called my oncologist & the nurse explained it couldn't be from the chemo so go to my general phys. I went to a doc in the box & was told I was having an allergic reaction to something & given a steroid shot. I go home & I'm feeling better, but later on in the evening I continue to break out in welts. I call the oncologist on call & she told me to take 75mg of Benadryl & an antacid. I do this & sleep like a baby. Tues is normal, until Tues. evening my hands start swelling & itching. Wed. I wake up & the palms of my hands are itching like crazy(I assume I'm going to come into some money), mid-day, I start breaking out especially on my head & under my arms. NO, I haven't changed anything(deo,shampoo,etc..) I start feeling like it's in my throat. I called the oncologist & was told to call 911...they were afraid my throat was closing. Wow, talk about some handsome firemen...my goodness. I get to the ER, & the dr looked at my head & asked about my palms itching & immediately diagnosed me with Erythema Multiforme minor brought on by chemo, stress, or lack of sleep. I have actually had it in my nose since my 2nd round of chemo...it attacks the mucous membranes. I thought what was going on in my nose was just the chemo burning me...little did I know it was the beginning of a living hell. I was given another steroid shot, shot of benadryl, & some more meds. I was told there isn't a cure & no meds for it...I can have it internally, as well as externally. I awoke on Thurs to HELL...it is now on my hands & I have learned the meaning of pain. My hands start itching & it's unbearable, they turn red & feel like they are on fire & nothing gives me relief. They look like they could split open if touched. It feels like I stuck them in a pot of boiling water. I just keep taking benadryl, trying to sleep until it goes away. Friday, I had several really bad reactions, but slept as much as possible. Saturday, my hands were doing better, but my lips started swelling. I've always wanted plump lips...not anymore. Saturday Night, I started having problems with the muscles & joints in my legs. Today, my lips have continued to swell & I have a very hard time walking. I normally have a very high tolerance for pain, but I don't know how much more I can take. My throat hurts & I've had welts on my arm for the last 2 hrs. I am not a dr. & unfortunately, my oncologist was on vaca this week. I do believe I am allergic to taxotere. Needless to say, my entire family is freaking out about whether I should have my last treatment on Thurs. Have any of you experienced anything like I am going through? If so, what did you do? I hate the thought of not getting my last round of my 4 treatments. This Erthema Multiforme also can be major(I have minor)aka Stevens Johnson Syndrome & it scares me as bad as cancer. Thank you in advance & please say a prayer that I can get some relief. I am truly at my wits end from pain & exhaustion. I will call my oncologist very 1st thing in the morning.